PDA

View Full Version : Erythema Multiforme and poss. Plaq. reaction



cherokee993
11-10-2008, 08:25 PM
Hey everyone, just a quick note.

So I've been taking Plaquenil since August. I know it doesn't kick in for awhile. Also on some other meds for pain but have used them before. So last week I developed circular/target pattern hives and after one day went to urgent care, they said take zyrtec and go home, (steroids are BAD for me b/c of diabetes, type I) so next day wake up and mouth is swollen and hives are bad, go to ER, they give me prednisone and benadryl and pepcid. Go home with steroids even though my sugars are a MESS. Finished steroids saturday night and then sunday morning woke up with hives again. Went back to the Ed and they gave me more steroids.

CAlled my rheumy and her take on it is that it might be due to the plaq. so I am to cut that out and see what happens when I'm done with the steroids.

I am so afrad to stop the steroids b/c of the hives, they are horrible. So when I am done with this megadose pack we'll see what happens. I keep feeling like I have them even though I check and I don't. So I'm taking benadryl, atarax, pepcid, zyrtec and prednisone.

She still thinks I might not have lupus, I have the joint pain and the positive ANA but thats it. I thought the hives would be the next part of the symptoms of lupus but she said we'll wait and see as it might be just the plaq.

sits_inthe_corner
11-11-2008, 06:20 PM
wow cherokee

Sounds like you've been having such a rough time of it. Gentle hugs to you.

Just when I was ready to give up on the plaquenil...it kicked in. So hang in there.

I hope your doctor keeps checking for lupus. They should know how tricking it is to nail down a diagnosis.

Hope you are feeling better soon.

Saysusie
11-11-2008, 09:03 PM
Hives can be an indication of an auto-immune disorder, the problem is that they can also be indicative of many other conditions! My daughter developed horrible hives, like you, prior to her diagnosis. My husband and I would ice her down. For some reason, putting ice on the hives made them go away. They were so hot, that a cube would melt in about 15 seconds.

That would give her instant relief, but she also had to do the steroid packs as well as the benadryl injections.

I hope that you can start to feel better soon
Peace and Blessings
Saysusie